Georgia, 2025

Damaging Winds in Georgia, June 10, 2025

June 10, 2025 · NWS FFC · 2 events in 2 counties and zones

Scattered afternoon summertime thunderstorms developed in portions of central and north Georgia. Isolated damaging wind reports were found.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Scattered afternoon summertime thunderstorms developed in portions of central and north Georgia. Isolated damaging wind reports were found.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM EST, 23 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Tue Jun 10 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 252 PM EDT Tue Jun 10 2025

Key Messages:

 - Scattered thunderstorms are expected through early evening. A
   few storms will be strong, with a severe storm or two possible.

 - Areas of fog expected overnight into early tomorrow (Wednesday)
   morning, especially across central Georgia.

Scattered showers and storms have developed across metro Atlanta
and we have received a report of pea sized hail in the strongest
storm thus far. Localized damaging wind gusts, frequent lightning,
and heavy rainfall will also be hazards in strong storms today.
Storms may cluster together as the afternoon continues (as current
radar trends have begun to suggest) and track/redevelop toward
the southeast in tandem with a slowly sinking stationary front.
Will need to keep an eye on an increasing downburst/straight-line
wind threat as storms move into central Georgia, where SPC
mesoanalysis indicates ~1000 J/kg of DCAPE. Deep layer wind shear
is weak (<20 kts) so not expecting an organized severe weather
event to unfold.

Winds are progged to go light to calm overnight, and given the
soupy airmass in place, expecting that areas of fog will develop
(especially across central Georgia). The longwave trough currently
over the eastern third of the CONUS will shift eastward and
dampen through tonight, giving way to a shortwave ridge over the
Southeast tomorrow. The aforementioned stationary front is progged
to remain draped in the vicinity of the I-20 corridor, so have
maintained chance PoPs (30% to 50%) across central Georgia
tomorrow afternoon and early evening. Similar to today, storms are
expected to remain sub-severe, posing the typical summertime
storm hazards -- gusty winds, frequent lightning, and heavy rainfall.

Martin

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 252 PM EDT Tue Jun 10 2025

Key Messages:

  - Moisture levels across Georgia on Monday morning will be at
    least near seasonal normals, trending towards above normal,
    particularly for the Atlanta metro area into central Georgia.

  - Enhanced moisture will continue to pool across Georgia through
    the end of the week, under the influence of southerly flow
    induced by a stalled frontal boundary and a subsequent series
    of lows from over the Midwest.

  - Rain chances will increase through the end of the week and
    weekend.

Moisture levels are forecast to be at least near seasonal normals
on Thursday morning. However, additional moisture is forecast to
be pulled across Georgia in southerly flow. A weak wedge of high
pressure will cede to a frontal boundary stretched along the Gulf
coast, associated with a low over the Labrador Sea as well as a
weaker developing low over Texas, through the day on Thursday,
reinforcing the southerly flow. The GFS suggests that the frontal
boundary will be slightly further north compared to the ECMWF,
resulting in above-normal moisture to start the day. Regardless,
moisture levels are forecast to increase through the end of the
week.

Weak disturbances developing over the Midwest and shifting
eastward, as well as an approaching mid- to upper-level trough
will help maintain the southerly flow over the southeastern US.
There is good model consensus in higher-than-typical moisture
levels, with model guidance indicating precipitable water values
well above the 90th percentile for this time of year starting as
early as Thursday morning or as late as Friday afternoon. This
resultant increase in moisture is expected to fuel a subsequent
increase in shower and thunderstorm activity. Increases continue
into the weekend, and the high levels of moisture are maintained
into at least early next workweek. As such, an active weather
pattern is forecast to persist into next week, with PoPs around
65-85% through the weekend.

CRS

&&

.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Tue Jun 10 2025

Scattered showers have developed across the metro Atlanta area,
so the PROB30 timing for TSRA from 18z to 22z for the ATL area
sites is in good shape. The PROB30 for AHN and CSG is 19z to 23z
and 21z to 01z at MCN. SCT/BKN MVFR to low-VFR CIGs are expected
through the evening. There is a decently strong signal in model
guidance for FG/BR across CNTRL Georgia overnight with likely
reductions in VIS at MCN and CSG. There is uncertainty regarding
how far north reduced VIS will be realized. Patchy low clouds will
be possible with any FG/BR. Winds will be WNW to WSW today,
becoming light/VRB to calm overnight.

//ATL Confidence...18Z Update...
Medium confidence on timing/coverage of TSRA this afternoon and
evening, as well as extent of reduced VIS/patchy low clouds
overnight. High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  88  66  88 /  20  10  10  40
Atlanta         67  88  68  89 /  10  10  10  40
Blairsville     57  82  61  84 /   0  10  10  30
Cartersville    62  88  65  89 /  10  10  10  30
Columbus        69  88  69  90 /  30  30  20  50
Gainesville     64  86  66  87 /  10  10  10  30
Macon           68  89  68  89 /  30  40  20  60
Rome            62  89  65  89 /   0  10   0  20
Peachtree City  65  88  66  89 /  10  20  10  40
Vidalia         71  89  70  90 /  30  60  40  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....CRS
AVIATION...Martin
Hazardous weather outlook, Jun 10, 10:03 AM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1103 AM EDT Tue Jun 10 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1103 AM EDT Tue Jun 10 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across portions of north and
central Georgia this afternoon and evening. Some storms may be
strong, capable of localized damaging winds, frequent lightning,
and heavy rainfall. Widespread severe storms are not anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Daily scattered thunderstorms will continue across parts of north
and central Georgia through the weekend. Strong storms will be
possible each day, but confidence in the timing or coverage of any
severe storms is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jun 10, 1:56 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Tue Jun 10 2025

GAZ021-032-033-101930-
North Fulton GA-Cobb GA-Cherokee GA-
256 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of southwestern
Cherokee, northern Cobb and north central Fulton Counties through 330
PM EDT...

At 256 PM EDT, a strong thunderstorm was over Kennesaw, or near
Marietta, moving east at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Marietta, Mountain Park, Sandy Springs, Roswell, Kennesaw, Woodstock,
Acworth, Fair Oaks, Mount Bethel, White Water Park, Sweat Mountain,
Oak Grove, Kennesaw State University, Due West, Sandy Plains, and
Dobbins Air Reserve Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3408 8470 3408 8466 3411 8466 3416 8439
      3400 8435 3390 8447 3398 8474 3400 8474
TIME...MOT...LOC 1856Z 272DEG 20KT 3402 8460

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 10, 2:02 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
302 PM EDT Tue Jun 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Non-Tstm Wnd Gst Monroe                  33.79N 83.71W
06/07/2025  M67 MPH          Walton             GA   Emergency Mngr

            M67 Mph wind gust from an emergency
            management owned Davis Weather station
            located at the fire dept. Radar confirms a
            strong wind pushed through the region
            including tree damage 1 mile away consistent
            with wind speeds over 70mph.

&&
Special weather statement, Jun 10, 2:17 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Tue Jun 10 2025

GAZ042>044-053-054-101945-
Fayette GA-Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
317 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of northwestern
Fayette, southeastern Carroll, south central Douglas, northern Coweta
and southwestern Fulton Counties through 345 PM EDT...

At 317 PM EDT, a strong thunderstorm was over Arnco-Sargent, or 7
miles northwest of Newnan, moving southeast at 10 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Newnan, City of South Fulton, Peachtree City, Union City, Fairburn,
Tyrone, Palmetto, Whitesburg, Sharpsburg, Chattahoochee Hill, East
Newnan, Plant Yates, Byers Crossroads, Arnco-Sargent, Dunaway
Gardens, Cannongate, Sandy Creek, Roscoe, Thomas Crossroads, and
Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3342 8496 3363 8478 3357 8454 3338 8455
      3331 8472
TIME...MOT...LOC 1917Z 306DEG 7KT 3346 8485

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 2:27 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Tue Jun 10 2025

GAZ022-023-034-102000-
Hall GA-Forsyth GA-Gwinnett GA-
327 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of central Forsyth,
north central Gwinnett and southwestern Hall Counties through 400 PM
EDT...

At 327 PM EDT, a strong thunderstorm was over Cumming, moving east at
20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cumming, Sugar Hill, Buford, Flowery Branch, Oakwood, Rest Haven,
Aqualand Park, Buford Dam-Lake Lanier Parks, and Lake Lanier Islands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3417 8421 3427 8417 3424 8391 3404 8398
TIME...MOT...LOC 1927Z 292DEG 19KT 3420 8413

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 10, 2:28 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT Tue Jun 10 2025

GAZ033-044-045-055-057-102000-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
328 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of southwestern DeKalb,
northwestern Henry, northern Clayton and south central Fulton
Counties through 400 PM EDT...

At 328 PM EDT, a strong thunderstorm was over Hapeville, or near
Atlanta, moving east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, Stockbridge,
Forest Park, Riverdale, College Park, Clarkston, Morrow, Hapeville,
Stone Mountain, Avondale Estates, Lake City, Pine Lake, Tucker,
Belvedere Park, North Decatur, Hartsfield-Jackson Airport, and North
Druid Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3376 8451 3387 8419 3386 8418 3366 8418
      3355 8422 3361 8452
TIME...MOT...LOC 1928Z 272DEG 21KT 3367 8443

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 2:38 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Tue Jun 10 2025

GAZ022-033-034-102015-
North Fulton GA-Forsyth GA-Gwinnett GA-
338 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of southwestern
Forsyth, northwestern Gwinnett and northeastern Fulton Counties
through 415 PM EDT...

At 338 PM EDT, a strong thunderstorm was over Alpharetta, or 7 miles
north of Peachtree Corners, moving east at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Peachtree Corners, Roswell, Johns Creek, Alpharetta, Duluth, Sugar
Hill, Suwanee, Berkeley Lake, and Brookwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3403 8434 3415 8428 3410 8409 3405 8400
      3395 8415
TIME...MOT...LOC 1938Z 285DEG 14KT 3408 8426

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The radar

The Atlanta radar (KFFC), 101 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Forsyth

When
June 10, 2:38 PM EST to 2:40 PM EST
Where
Forsyth County, 2.38 mi ESE of Cumming
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.188, -84.111

A tree was reported down in the 1500 block of Lockridge Drive.

Thunderstorm Wind, Barrow

When
June 10, 3:38 PM EST to 3:40 PM EST
Where
Barrow County, 1.5 mi SSW of Whistleville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.980, -83.760

A tree was reported down across Bill Rutledge Road near Matthews School Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276184, 1276185.